CSN Login
Members Online: 13

Pain, No control of body and really scared of what's to come...

pamaluka's picture
pamaluka
Posts: 7
Joined: Jun 2002

I just completed my 6 cycles of Carbo/Taxol on 15 May 2002. Although each treatment took more and more out of me I was still able to stay on schedule. However, I really feel like the side effects have been getting worse. Besides feeling tired and beat up all the time I'm having this pain, that's somewhat controlled by pain killers. I was told that I could experience Peripheral Neuropathy as a result of the Chemo, but all I've read describes it as having tingling and/or numbness sensations. The pain started in my hands and wrists, went up my arms and is now creeping into my shoulders and across my upper back. So far, I have minimal pain in my calves and ankles and have some swelling in my hands and face. I find that it's getting harder to get out of bed in the mornings, I can barely turn over because of the pain. If my body is in any one position, sleeping or sitting, for any length of time it freezes up and I'm actually crippled until I'm able to work it out. Has anyone experenced these feelings and gotten better?

Does anyone know how this Chemo might effect the stomach and bowels?

Also, has anyone heard what Chemo drugs can increase the risk of developing leukemia?

So many questions...

Thanks, and God Bless you all

crtsang
Posts: 105
Joined: Nov 2000

I believe the Carbo/Taxol would increase the risk of leukemia, but only after a long time, like 20 or 25 years. Usually the risk of the primary cancer without chemo outweighs the risk of developing leukemia much later.
For what it's worth, I do know about someone who had pain similar to what you describe, and wish I knew what she did about it. I do know, however, that at some point it started to go away. I hope and pray that yours does too.

smfreia's picture
smfreia
Posts: 22
Joined: Apr 2002

There is a really good explanation of neuropathy in the long term affects of chemo discussion. It tells how it affects bowels etc. I too was operated on for ovarian cancer and took 6 cycles of carbo/taxol. My neuropathy has affected my legs, feet, hands and bowels. The only thing I took for it that seemed to help was Pamelor but got off of it because I was a recreational bus driver (i.e. I teach school but drove a bus for events). Now I take 2 aleve and an arthritis strength tylenol--breakfast every morning. By the way, I have been cancer free since 1996. Good luck to you.

mustang55
Posts: 4
Joined: Aug 2002

I also had Neuropathic pain with Taxol-- and what worked for me is a drug called Neurontin. Ask for it...INSIST on it! It worked very well for me to dramatically reduce the joint pain in my knees, the pain in my legs and feet. i was in agony and the narcotics hardly helped. When I was told by the Pharmacist (ONCO) to try Neurontin, it worked like a charm. A very low dose...around 300 mgm -- i think I took it like 3-4 times a day on bad days, really worked. I really urge you to try it. It is a drug used by Pain Management teams for Neuropathic pain.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network